MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
08/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that perforated the vessel and failed to detach.That patient was undergoing a coil embolization procedure to treat an unruptured saccular anterior communicating (acom) artery aneurysm.The aneurysm max diameter was 4mm and the neck diameter was 2.5mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the devices were prepared as indicated in the instructions for use.A double catheter technique was used.After placing 2 prior coils, the axium coil was the third to be used but it perforated outside the aneurysm so it was removed and delivered using the other catheter.Detachment was attempted but the coil could not be detached.After failed detachment, forced withdrawal was attempted but the coil still failed to detach.Eventually, the coil mass was held down with a snare and the delivery wire was pulled and the coil was finally detached.There was no harm to the patient's health.
Additional Manufacturer Narrative
Physician information is not provided per region privacy laws.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the axium prime coil was returned for analysis within a shipping box and within primary and secondary plastic pouches.¿ visual inspection/damage location details: the axium prime pusher actuator interface (ai) was found detached/loose from the coupler tube.This indicates an attempt to detach the device using an instant detacher (id).The pusher ai was found bent at the proximal end of the coupler tube.The coupler tube was found broken proximal to the pusher hypotube break indicator (hbi).The pusher hbi was found intact.The pusher was also found broken distal to the hbi.The pusher was found kinked at ~26.0cm from the pusher distal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was found detached from the pusher.The detached implant coil was not returned as it remains in the patient.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report could not be confirmed as the implant coil was found detached from the pusher.It is likely the damages found with the pusher (ai detached/pusher breaks) was caused during the reported attempts to detach the implant coil.It is likely the damage found with the pusher (kinking) and manual detachment attempts not at the hbi contributed to the reported event.As the implant coil was not returned an analysis could not be performed and conformance to specification could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.